# SDR 2017FA0000629

- Difficulty date: November 4, 2017
- Submitted: December 12, 2017
- Operation: General aviation
- Aircraft: N25386
- Make and model: Piper PA-28-181
- Aircraft serial: 288590088
- Engine: Lyc O360A4M
- System (JASC): 7414 · Magneto/Distributor
- Part: Contact
- Condition: Damaged
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 4371
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS HARD TO START, AFTER TROUBLESHOOTING REMOVED LT MAGNETO 4371 SN 96050726 WITH 634 TT.  AIRCRAFT ACC REPLACED THE CONDENSER AND IMPULSE COUPLING.  WO 20284.  REMOVED RT MAGNETO 4370 SN 9803046 WITH 602TT.  AIRCRAFT ACC REPLACED THE CONTACT POINTS, BRUSH, CONDENSER, ROTOR GEAR AND COIL WO 20283.  MAGNETO WOULD NOT PRODUCE SPARK UNTIL 900 RPM ON BENCH TEST BEFORE REPAIR.  HAD PERFORMED THE 500 HR INSPECTION ON THESE MAGS AND FOUND NO DISCREPANCIES AT THAT TIME.  PRE CHAMPION SLICKS WERE A LOT TOUGHER AND DID NOT SEE THESE FAILURES AS OFTEN!
